Can anyone tell what, if any, thyroid conditions include pain in the front of the neck?
I have some pain and tenderness on my left front side about 1/2 down my neck, about where my adam's apple would be were I a man. The pain and tenderness come and go. I also sometimes have trouble swallowing (feels like I get air trapped in my throat).
This has been going on for some time, but is more persistent in the past few months.
I've had my thyroid tested several times, my TSH is on the high end of normal (high 2's low-mid 3's) but my T3 T4 were in range. At one time a couple of years ago I tested positive for Hashi antibodies, but it was thought to be secondary to other health problems. I don't think that has been re-tested since.
I'm a bit frustrated because I also have Lyme disease, which has some overlapping symptoms with thyroid. Despite my ok thyroid labs, I feel like something is wrong with my thyroid because of the pain in front of my neck and because I have a really difficult time with my weight and my energy.
Any advice on if my symptoms warrant further concern about thyroid disorders would be appreciated.
HHMMM I don't know but you have me thinking. I was bit by a tick almost 9 months ago. My lymph nodes in the back of my neck were swollen for along time and I had to take some meds for it. I will be contacting my family doc for some more info. If this could have casue me to be hyper thyroid
I really hope you feel better.
I have a swollrn thyroid do to hyperthyroid and I can sometimes feel it in the mid section of my throat. You could contct you family doc and have them order a ultrasound. It would put your mind at ease.
Hi, i would first say to get your thyroid scanned, ultrasound, done you may have a nodule, or a swelling,
Since you tested positive for hashimoto anti-bodies, hashimotos, can cause nodules
Nodules then cause pain, tenderness, and swallowing difficulties, and like a pressure feeling in the throat,
I had pain, and swallowing difficulties, and hoarseness, with mine.
i suffered for 9 months with anti-biotics, and being told it was anxiety, until it made me poorly.
The answer to your question is yes from me,as ive been a thyroid patient who suffered,with those symptoms.
Hope this is off some help to you, but im no doctor, and there are some great people to help and give advice on this site.
Good luck, dont forget, a THYROID ULTRASOUND SCAN, to start.
Wishing you well, also try a selenium supplement, its supposed to help with anti -bodies.
If you tested positive once for thyroid antibodies, you most likely have Hashimoto's thyroiditis. And once you have it, you have it -- it doesn't go away and will only "settle" down when it's destroyed your thyroid, at which time you will be completely hypo.
You can have "Hashi"s" and still have "normal" thyroid readings -- BUT if your TSH was "high 2's low-mid 3's", you are most likely hypo, since the AACE recommended some years ago that the range for TSH be changed to 0.3-3.0.
If you have Hashi's, you might benefit from a low dose of levothyroxin (synthroid, levoxyl, etc). Your condition will only get worse if you aren't treated.
Do you have the lab reports? If so, can you please post the tests run, results and the reference ranges (labs use various ranges depending on the method used for analyzing the sample). Were the T3 and T4 free or total? You need results for the "frees" - it should say on the lab report...
Will look forward to seeing those results. I've wondered about you for a while now.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.